MAUDE Adverse Event Report: SEE H.10 MICRUSFRAME14 4MM X 8CM; NEUROVASCULAR EMBOLIZATION DEVICE

SEE H.10 MICRUSFRAME14 4MM X 8CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number MFR140408
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.(b)(4).Concomitant medical products: guidewire (meister, medikit), microcatheter (carnelian si, tokai medical products), angiography guiding catheter (unknow brand), and detachment control box (dcb2).Initial reporter phone: (b)(6); initial reporter email is not known / not reported.[conclusion]: the healthcare professional reported that during the coil embolization procedure of an aneurysm at the duodenal artery, the 4mm x 8cm micrusframe 14 coil (mfr140408 / s13650) was inserted into the microcatheter (carnelian si, tokai medical products) after the microcatheter reached the target lesion, however, the coil was met with resistance and got stuck 10 cm from the target lesion.There was no issue encountered when the coil was being inserted into the microcatheter.The coil did not kink or bend or met any resistance / friction prior to the reported event occurring.The micrusframe 14 coil was replaced with another coil (4mm x 8cm target® coil, stryker) and the procedure was successfully completed without further issues or delay using the same microcatheter.There was no report of patient injury or complication; the complaint product was new and was stored per labeling instructions.The procedure was conducted in accordance with the instruction for use (ifu) with constant flush maintained at all time.There was no visible defect or damage noted on the product prior to the event.There was no unintended detachment observed in the vessel or in the microcatheter.The 4mm x 8cm micrusframe 14 coil was returned for evaluation.The investigational finding documented below noted that there were kinks at several locations along the length of the embolic coil.Investigation summary: the 4mm x 8cm micrusframe 14 coil was received with the label matching the information documented on the complaint.There were kinks observed on the device positioning unit (dpu) core wire at approximately 52 cm from the proximal end of the device.The device was returned with the embolic coil advanced from the introducer sheath.Dried blood was seen on the embolic coil.The device was then inspected under a microscope.The embolic coil distal ball tip was present and intact.The dried blood caused the winds of the coils to stick to each other; the coil winds could not be separated at the distal end without potentially damaging the coil further.The embolic coil was seen kinked in multiple places along its length.The distal outer sheath had not softened indicating that the detachment process had not been initiated.The v-notch of the resheathing tool was seen undamaged.During the review of the lot history record for the lot s13650, it was noted that 3 units were rejected due to nonconforming coils which may be associated with the type of failure mode as reported in the complaint.However; the device history record (dhr) review confirmed that all product rejected during manufacturing were identified as scrap and properly accounted for.No other issues were noted that were considered potentially related to the reported complaint.Investigation conclusion: the reported issue in the complaint that the detachable coil delivery system (dcs) was impeded in the microcatheter was not confirmed.The microcatheter used during the procedure was not returned therefore a complete failure analysis cannot be performed.In addition, the condition of the device did not allow for testing through a lab microcatheter to be performed.The embolic coil could not be retracted into the introducer sheath because of the blood on the embolic coil.The presence of blood indicates that a proper flush was not maintained.The instruction for use (ifu) states that continuous infusion of an appropriate flush solution is required for optimal performance and indicates that the flush should be verified in the event of resistance.Insufficient flush allows blood to back-flow into the microcatheter, which can cause resistance.It is likely that the embolic coil was damaged when resistance was felt in the delivery system due to the insufficient flush.100% of embolic coils and dpu core wires undergo in-process inspection.It is unlikely that the device left manufacturing with the observed damage.Kink or damaged embolic coils are known potential issues associated with the use of the device.With the information provided in the complaint and the device returned for evaluation in a condition that did not allow for complete failure analysis due to the dried blood on the embolic coil preventing it from being retracted into the introducer.Based on the device history record review for the lot, there were three units that were rejected due to the nonconforming coils, which may be associated with the issue reported in the complaint and with the observations noted on the returned device.However, the dhr review confirmed that all rejected products were properly identified as scrap and were properly discarded.The exact cause cannot be conclusively determined; however, it is likely that there was insufficient flush maintained as indicated by the presence of the dried blood on the device.It is also possible that circumstances of the procedure and / or device manipulation and interaction of the devices may have contributed to the complaint issue.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the coil embolization procedure of an aneurysm at the duodenal artery, the 4mm x 8cm micrusframe 14 coil (mfr140408 / s13650) was inserted into the microcatheter (carnelian si, tokai medical products) after the microcatheter reached the target lesion, however, the coil was met with resistance and got stuck 10 cm from the target lesion.There was no issue encountered when the coil was being inserted into the microcatheter.The coil did not kink or bend or met any resistance / friction prior to the reported event occurring.The micrusframe 14 coil was replaced with another coil (4mm x 8cm target® coil, stryker) and the procedure was successfully completed without further issues or delay using the same microcatheter.There was no report of patient injury or complication; the complaint product was new and was stored per labeling instructions.The procedure was conducted in accordance with the instruction for use (ifu) with constant flush maintained at all time.There was no visible defect or damage noted on the product prior to the event.There was no unintended detachment observed in the vessel or in the microcatheter.It was reported that the 4mm x 8cm micrusframe 14 coil will be returned for evaluation and analysis.

Brand Name
MICRUSFRAME14 4MM X 8CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
SEE H.10
47709 fremont blvd
fremont CA 94538
MDR Report Key8152185
Report Number3008114965-2018-00832
Device Sequence Number10830047
Product Code KRD
UDI-Device Identifier10886704077985
UDI-Public10886704077985
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2020
Device Catalogue NumberMFR140408
Device Lot NumberS13650
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/28/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/10/2018
Initial Report FDA Received Date12/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1